Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Memphis, TN

January 13, 2007Clay County, Craighead County, Greene County, Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this flash flood warning at Jan 13, 2007, 10:44 PM CST for Clay County, Craighead County, Greene County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 10:44 PM CST (04:44 UTC)
Expired
Jan 14, 2007, 2:45 AM CST
In force
4 hr
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 140445
FFWMEG
ARC021-031-055-MOC069-155-140845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 PM CST SAT JAN 13 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS
  GREENE COUNTY IN EASTERN ARKANSAS
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI

* UNTIL 245 AM CST

* AT 1041 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT 
  1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.       
  ADDITIONAL HEAVY RAIN IS LIKELY OVERNIGHT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON...
  WARDELL...STEELE...SENATH...KENNETT...HORNERSVILLE...HOLCOMB...
  HAYTI HEIGHTS...HAYTI...GLENNONVILLE...DENTON...DEERING...COOTER...
  CLARKTON...CARUTHERSVILLE...CARDWELL...CAMPBELL...ARBYRD...
  WALCOTT...ST. FRANCIS...RECTOR...POLLARD...PIGGOTT...PEACH
  ORCHARD...PARAGOULD...OAK GROVE HEIGHTS...MONETTE...MCDOUGAL...
  MARMADUKE...LAKE CITY...LAFE...KNOBEL...JONESBORO...HICKORIA...
  GREENWAY...FONTAINE...EVENING STAR...DELAPLAINE...CORNING...CASH...
  CARAWAY...BROOKLAND...BONO...BLACK OAK...BEECH GROVE AND BAY

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN

LAT...LON 3638 8953 3602 8974 3598 9031 3572 9031
      3571 9101 3598 9084 3648 9071 3663 9017

$$
2 follow-up statements
000 
WGUS74 KMEG 140741
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
140 AM CST SUN JAN 14 2007

ARC021-031-055-MOC069-155-140845-
CRAIGHEAD AR-CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
140 AM CST SUN JAN 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CST FOR
PEMISCOT...DUNKLIN...GREENE...CLAY AND CRAIGHEAD COUNTIES...

AT 137 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT 1 TO 2 
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA SINCE 930 PM 
YESTERDAY EVENING.

LAW ENFORCEMENT OFFICIALS IN GREENE COUNTY HAVE REPORTED SOME COUNTY 
ROADS BLOCKED OFF COUNTYWIDE WHILE COUNTY ROAD 912 NEAR BROOKLAND 
WAS UNDER 3 FEET OF WATER IN CRAIGHEAD COUNTY. ELSEWHERE ACROSS THE WARNED 
AREA...MINOR FLOODING COVERING PRIMARILY COUNTY ROADS WERE REPORTED 
EARLY THIS MORNING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON...
WARDELL...SENATH...KENNETT...HOLCOMB...HAYTI HEIGHTS...HAYTI...
GLENNONVILLE...DEERING...CLARKTON...CARUTHERSVILLE...CAMPBELL...ST.
FRANCIS...RECTOR...POLLARD...PIGGOTT...PEACH ORCHARD...OAK GROVE
HEIGHTS...MCDOUGAL...MARMADUKE...LAFE...KNOBEL...HICKORIA...
GREENWAY...EVENING STAR...DELAPLAINE...CORNING AND BEECH GROVE

.TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3638 8953 3602 8974 3598 9031 3572 9031
      3571 9101 3598 9084 3648 9071 3663 9017

$$
000 
WGUS74 KMEG 140850
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
248 AM CST SUN JAN 14 2007

ARC021-031-055-MOC069-155-140905-
CRAIGHEAD AR-CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
248 AM CST SUN JAN 14 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR PEMISCOT...DUNKLIN...
GREENE...CLAY AND CRAIGHEAD COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED AND HAS 
MOVED EAST OF THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE. ALTHOUGH RAINFALL MAY DIMINISH ACROSS THE WARNED 
AREA FOR A PORTION OF THIS MORNING...ADDITIONAL RAINFALL IS EXPECTED 
ACROSS THE AREA AND WARNINGS MAY BE ISSUED AGAIN IF NEEDED.

LAT...LON 3638 8953 3602 8974 3598 9031 3572 9031
      3571 9101 3598 9084 3648 9071 3663 9017

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 6:28 PM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Jan 13, 6:28 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST SAT JAN 13 2007

.DISCUSSION...

UPDATED FORECAST DUE TO SOME SLIGHT MOVEMENT IN THE QUASI
STATIONARY FRONT THAT IS DRAPED ACROSS THE REGION. KEPT THE
ESSENCE OF THE FORECAST THE SAME COUNTIES JUST BEHIND THE FRONT
NEEDED AN ADJUSTMENT TO THE TEMPERATURES.

&&

.PREV DISCUSSION... /ISSUED 255 PM CST SAT JAN 13 2007/

DISCUSSION...

COLD FRONT WILL REMAIN NEARLY STATIONARY STRETCHING FROM EASTERN
ARKANSAS TO NORTHWEST TENNESSEE THROUGH SUNDAY. A SERIES OF WEAK LOW
PRESSURE CENTERS WILL DEVELOP AND MOVE NORTHEAST ALONG THE FRONT. IN
RESPONSE...BANDS OF HEAVY RAIN WILL CONTINUE TO DEVELOP OVER
NORTHWESTERN PORTIONS OF THE CWA. SOME LOCATIONS OVER NORTHEAST
ARKANSAS HAVE ALREADY RECEIVED 2 INCHES OF RAIN. EXPECT THESE
LOCATIONS TO RECEIVE A TOTAL OF 4 TO 6 INCHES POSSIBLY BY THE END OF
THE DAY SUNDAY. OTHER LOCATIONS IN THE NORTHWESTERN PORTIONS OF THE
CWA ARE LIKELY TO SEE 3 TO 5 INCHES OF RAIN BY THE END OF THE DAY
SUNDAY. A FLOOD WATCH CONTINUES TO BE IN EFFECT. TEMPERATURES BEHIND
THE FRONT WILL REMAIN NEARLY STATIONARY IN THE UPPER 30S TO MID 40S.
AHEAD OF THE FRONT...TEMPERATURES WILL REMAIN MILD WITH LOWS NEAR 60
DEGREES. LOCATIONS NEAR THE FRONT MAY SEE RAPID TEMPERATURE
FLUCTUATIONS AS FRONT MEANDERS AROUND.

SUNDAY NIGHT THROUGH MONDAY NIGHT...FRONT WILL BEGIN TO MOVE
SOUTHWARD SLOWLY. THUS THE AREA OF RAIN OVER NORTHWESTERN PORTIONS
OF THE CWA WILL ALSO BEGIN TO SINK SOUTHWARD. AREAS OVER NORTHEAST
MISSISSIPPI WILL BEGIN TO SEE RAIN CHANCES INCREASE. AS THE FRONT
SINKS SOUTHWARD...COLDER AND DRIER AIR WILL FILTER INTO THE AREA.
PRECIPITATION IS EXPECTED TO END BEFORE ANY POSSIBLE CHANGEOVER TO
WINTER PRECIP CAN OCCUR. BY TUESDAY MORNING AT 12Z...TEMPERATURES
WILL BE IN THE TEENS AND 20S ACROSS THE AREA.

TUESDAY THROUGH WEDNESDAY...COLD CANADIAN HIGH PRESSURE WILL MOVE
INTO THE REGION. SKIES WILL CLEAR ALTHOUGH TEMPERATURES WILL REMAIN
BELOW NORMAL WITH HIGHS IN THE 30S ON TUESDAY AND 30S AND 40S ON
WEDNESDAY. LOWS WILL BE IN THE TEENS AND 20S TUESDAY NIGHT.

WEDNESDAY NIGHT THROUGH FRIDAY...MODELS BEGIN TO DISAGREE ON
SOLUTION DURING THIS TIME PERIOD. THE GFS DROPS A CLOSED OFF UPPER
LOW INTO MISSOURI AND KANSAS WHILE DEVELOPING A SFC LOW OFF THE
TEXAS AND LOUISIANA COAST. THIS BRINGS THE MIDSOUTH INTO AN
OVERRUNNING PATTERN. THE ECMWF DOES NOT SHOW THIS FEATURE AND KEEPS
THE CANADIAN HIGH PRESSURE IN CONTROL. SINCE THIS IS THE FIRST RUN
TO SHOW THIS WILL LEAN TOWARD THE ECWMF AND KEEP THINGS DRY AND COOL.

FRIDAY NIGHT INTO SATURDAY...BOTH THE GFS AND ECWMF IS SHOWING AN
OVERRUNNING PATTERN SETTING UP DURING THIS TIME PERIOD WITH A SFC
LOW DEVELOPING OVER SOUTHEAST TEXAS WITH AN INVERTED TROUGH
STRETCHING NORTHEAST INTO THE MIDSOUTH. EXPECT AREAS OF SHOWERS TO
BREAK OUT OVER AREA AS TEMPERATURES WILL BE WARMER THUS ANY PRECIP
THAT OCCURS WILL BE LIQUID.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CARROLL-CROCKETT-DYER-
     GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-
     TIPTON-WEAKLEY.

&&

KRM/VALLE
Hazardous weather outlook, Jan 13, 3:00 PM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CST SAT JAN 13 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
300 PM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLOOD WATCH HAS BEEN POSTED TONIGHT FOR PARTS OF NORTHEAST AND
EAST-CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL AND PARTS OF WEST
TENNESSEE. THE FLOOD WATCH AREA IS GENERALLY ALONG AND NORTHWEST
OF A LINE FROM MARIANNA ARKANSAS TO MEMPHIS TO PARIS TENNESSEE.
THE WATCH INCLUDES MEMPHIS...JONESBORO AND JACKSON.

A STRONG COLD FRONT REMAIN NEARLY STATIONARY FROM ABOUT PARIS TENNESSEE
TO MEMPHIS TO STUTTGART ARKANSAS. HEAVY RAIN WILL CONTINUE ALONG AND
NORTH OF THE FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH SUNDAY NIGHT FOR
PARTS OF NORTHEAST AND EAST-CENTRAL ARKANSAS...THE MISSOURI
BOOTHEEL AND PARTS OF WEST TENNESSEE. THE FLOOD WATCH AREA IS
GENERALLY ALONG AND NORTHWEST OF A LINE FROM MARIANNA ARKANSAS TO
MEMPHIS TO PARIS TENNESSEE. THE WATCH INCLUDES MEMPHIS...JONESBORO
AND JACKSON.

A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE MID-SOUTH SUNDAY
WITH HEAVY RAIN OCCURRING ALONG AND NORTH OF THE FRONT. THE FRONT
WILL BEGIN TO PUSH SOUTHEASTWARD SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING AND HEAVY RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.

KRM

In the hours before

Local storm report, Jan 13, 7:59 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLASH FLOOD      HOXIE                   36.04N 90.98W
01/13/2007                   LAWRENCE           AR   LAW ENFORCEMENT

            COUNTY ROAD 716 UNDER WATER

0750 PM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
01/13/2007                   RANDOLPH           AR   LAW ENFORCEMENT

            13 ROADS ACROSS THE COUNTY CLOSED DUE TO FLOODING

0750 PM     FLASH FLOOD      4 S POWHATAN            36.02N 91.12W
01/13/2007                   LAWRENCE           AR   LAW ENFORCEMENT

            COUNTY ROAD 543 AROUND COMMUNITY OF CLOVER BEND FLOODED

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:47 PM CSTFlash Flood WarningMEGLawrence, Randolph3 hr
Jan 13, 10:28 PM CSTFlash Flood WarningMEGLawrence, Randolph4 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.